Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 201, NWS Fort Worth, TX

June 25, 2007Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 25, 2007, 4:39 PM CDT for Cooke County, Texas. It took effect at Jun 25, 2007, 4:44 PM CDT. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 4:39 PM CDT (21:39 UTC)
In effect from
Jun 25, 2007, 4:44 PM CDT
Expired
Jun 25, 2007, 8:45 PM CDT
In force
4 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 119 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 6:00 PM CDTFLASH FLOOD5 E Valley View, TXROAD CLOSURES ON 922 EAST OF VALLEY VIEW.
Jun 25, 7:12 PM CDTFLASH FLOOD5 E Valley View, TXFM 2071 AT 922. ROAD CLOSED.
Jun 25, 7:16 PM CDTFLASH FLOOD5 Se Callisburg, TXFM 678...NORTH OF HWY. 82-ROAD CLOSED.
Jun 25, 7:21 PM CDTFLASH FLOOD8 Sw Callisburg, TXROAD CLOSED AT FM 371 AT 2986.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 375 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
375 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 252144
FFWFWD
TXC097-260145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN COOKE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS PUSHING NORTH FROM 
DENTON COUNTY INTO COOKE COUNTY.  IN ADDITION...THERE IS A LINE OF 
STORMS RUNNING FROM VALLEY VIEW TO CALLISBURG.  THESE STORMS ARE 
PRODUCING HEAVY RAINFALL WITH RATES UP TO 2 INCHES PER HOUR. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
LINDSAY...GAINESVILLE AND CALLISBURG.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3344 9732 3343 9695 3387 9695 3371 9707
      3372 9730

$$


TDUD
4 follow-up statements
000 
WGUS74 KFWD 252231
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
530 PM CDT MON JUN 25 2007

TXC097-260145-
COOKE TX-
530 PM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COOKE
COUNTY...

AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVIEST RAIN HAD WEAKENED OVER COOKE COUNTY. 
HOWEVER...ANOTHER AREA OF HEAVY RAIN IS MOVING NORTH INTO THE 
SOUTHWEST PORTIONS OF THE COUNTY FROM DENTON AND WISE COUNTIES. AN 
ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THE NEW STORMS 
MOVING INTO THE COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MUENSTER...LINDSAY AND GAINESVILLE

LAT...LON 3343 9749 3343 9695 3387 9695 3390 9720
      3385 9748

$$
000 
WGUS74 KFWD 252343
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT MON JUN 25 2007

TXC097-260145-
COOKE TX-
641 PM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COOKE
COUNTY...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN IN DENTON COUNTY MOVING NORTH TOWARDS COOKE 
COUNTY. LIGHT TO MODERATE RAIN WAS OCCURRING OVER MOST OF COOKE 
COUNTY AS WELL. ANY NEW HEAVY RAIN WILL QUICKLY CAUSE FLOODING DUE 
TO THE SATURATED GROUND. FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES WILL OCCUR QUICKLY. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO RAPID 
FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3343 9749 3343 9695 3387 9695 3390 9720
      3385 9748

$$
000 
WGUS74 KFWD 260055
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT MON JUN 25 2007

TXC097-260145-
COOKE TX-
755 PM CDT MON JUN 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR COOKE
COUNTY...

AT 753 PM CDT...HEAVY RAIN HAD INCREASED ACROSS COOKE 
COUNTY...PRODUCING RAIN RATES OF ONE TO TWO INCHES AN HOUR. AREAS 
THAT HAD BEGUN TO RECEDE EARLIER WILL LIKELY RISE AGAIN WITH THIS 
NEW RAIN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLISBURG

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3343 9749 3343 9695 3387 9695 3390 9720
      3385 9748

$$
000 
WGUS74 KFWD 260149
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
849 PM CDT MON JUN 25 2007

TXC097-260159-
COOKE TX-
849 PM CDT MON JUN 25 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR COOKE COUNTY...

CONTINUE TO USE CAUTION AS WATERS SLOWLY RECEDE.



LAT...LON 3343 9749 3343 9695 3387 9695 3390 9720
      3385 9748

$$


TDUD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:35 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 25, 2:35 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT MON JUN 25 2007

.DISCUSSION...
OUR FORECAST IS NOT THAT COMPLICATED. WET...WET...WET.

OUR FLASH FLOOD WATCH HAS BEEN EXPANDED AND EXTENDED INTO WEDNESDAY
MORNING.  THERE MAY BE A NEED TO EXTEND THE WATCH THROUGH WEDNESDAY
NIGHT FOR AREAS NORTH OF I-20...BUT WE/LL COVER THAT LATER.

WEAK STATIONARY UPPER LOW LOCATED OVER SOUTHEAST THROCKMORTON COUNTY
PER SPIN EVIDENT IN RADAR LOOP. THE UPPER LOW WILL MEANDER TO OUR
WEST FOR SEVERAL DAYS. AS EAST COAST TROUGH DEEPENS...THE UPPER LOW
WILL MIGRATE THROUGH OKLAHOMA...ACROSS ARKANSAS AND INTO NORTH
LOUISIANA BEFORE EXTENDING BACK OVER NORTH TEXAS SUNDAY. UNSETTLED
WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND.

LOTS OF FACTORS IN PLAY FOR THIS PRECIPITATION EVENT. AS STATED
EARLIER...PWATS ARE INCREASE TO AROUND 2.15 INCH IN AN UNSTABLE
AIRMASS WITH LI/S -2 TO -4 AND CAPES RUNNING 600-1200 J/KG. DO NOT
EXPECTED MUCH SEVERE WEATHER DUE TO A LACK OF STRONG MID LAPSE
RATES...JET DYNAMICS AND WEAK 0-6KM SHEAR (DIRECTIONAL AND SPEED).
HOWEVER...ABUNDANT MOISTURE UP TO 18000 FEET...FAIRLY STRONG
NOCTURNAL LLJ AND A CONTINUOUS FEED OF GULF MOISTURE INTO THE CWA
WILL RESULT IN VERY EFFICIENT RAIN PRODUCERS CAPABLE OF UP TO TWO
INCHES AN HOUR. HAVE GONE WITH HIGH POPS NEXT TWO DAYS AS ACTIVITY
WILL BE MOVING AND COVERING A LOT OF GROUND.

NOT TOO MUCH TO SAY ABOUT TEMPERATURES.  MOS NUMBER REASONABLE FOR
HIGHS...BUT I DID RAISE SOME OVERNIGHT LOWS TO KEEP THEM DROPPING
BELOW FORECAST DEWPOINTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  84  73  84  72 /  70  90  70  60  50
WACO, TX              73  85  73  84  73 /  80  90  70  60  50
PARIS, TX             72  82  72  83  70 /  60 100  60  60  50
DENTON, TX            73  84  72  83  71 /  60  90  70  60  50
MCKINNEY, TX          73  83  72  83  70 /  60  90  70  60  50
DALLAS, TX            73  84  72  85  72 /  70  90  70  60  50
TERRELL, TX           74  84  72  83  72 /  70  90  60  60  40
CORSICANA, TX         74  84  73  85  73 /  70  90  60  60  40
TEMPLE, TX            73  85  74  84  72 /  80  90  70  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

58/75
Hazardous weather outlook, Jun 25, 3:29 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT MON JUN 25 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
329 PM CDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS
TONIGHT. FLASH FLOODING...HEAVY RAINFALL AND CLOUD TO GROUND
ARE THE MAIN CONCERNS. SEVERE THUNDERSTORMS ARE NOT EXPECTED
TONIGHT.

.DAYS TWO THROUGH SEVEN...
A FLASH FLOOD WATCH CONTINUES FOR ALL OF NORTH TEXAS TUESDAY
THROUGH WEDNESDAY MORNING AS THE THREAT OF HEAVY RAINFALL CONTINUES
ACROSS ALL OF NORTH TEXAS BOTH DAYS.

THUNDERSTORM CHANCES WILL CONTINUE THURSDAY THROUGH SUNDAY...
MAINLY OVER THE NORTHERN HALF...THEN DIMINISHING TO A SLIGHT CHANCE
AREAWIDE MONDAY. CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL ARE
THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS.

In the hours before

Special weather statement, Jun 25, 1:52 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CDT MON JUN 25 2007

TXZ092-093-251915-
GRAYSON TX-COOKE TX-
152 PM CDT MON JUN 25 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN COOKE COUNTY
  NORTHWESTERN GRAYSON COUNTY

AT 152 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WHITESBORO...MOVING NORTH AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG.

FREQUENT LIGHTNING...VERY HEAVY RAIN AND WIND GUSTS TO 35 MPH ARE
LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.

LAT...LON 3369 9714 3364 9673 3385 9672 3395 9695
      3385 9708

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 4:04 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more5 days
Jun 25, 7:36 AM CDTFlash Flood WarningFWDYoung2 hr
Jun 25, 10:32 AM CDTSpecial Weather StatementFWDFannin28 min
Jun 25, 5:20 PM CDTFlash Flood WarningFWDWise4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.